MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the low pressure regulator (lpr) was not as expected.Additionally, a system notice was received indicating that the system detected an electrical component failure.The electrical path was disconnected and reconnected with resolve.Additionally, a system notice was received indicating that the balloon was not sufficiently inflated.The coaxial umbilical cable and balloon catheter were replaced without resolve.It was also reported that pressure was not as expected.A field service visit was recommended.The case was aborted, and the patient was under general anesthesia.No patient complications have been reported as a result of this event.On 2018-02-12: information indicated that a field service visit took place and the power supply voltage was out of tolerance.The console was serviced as appropriate.The product issue reported is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.
 
Additional Manufacturer Narrative
Product event summary: data files and field service engineering report (fser) were reviewed and analyzed.Data files confirmed a system notice indicating that the system detected an electrical component failure (#50002) during application with the balloon catheter.Bin files showed at least 10 applications were performed with this catheter on the date of the event and all the applications had unsuccessful inflation.The fser noted that the check valves were replaced, and the power supply voltage was out of tolerance.The console was tested and deemed appropriate for clinical use after repairs.Furthermore, the product issue reported #50002 is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7284351
Report Number3002648230-2018-00102
Device Sequence Number10798986
Product Code LPB
UDI-Device Identifier00643169203150
UDI-Public00643169203150
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;